• question-icon

    Suggest treatment for ulcerative colitis

default
Posted on Thu, 27 Jul 2017 in Medicines and Side Effects
Question: I hope you can help me. My friend is 81 years old and has ulcerated colitius. He has an infusion every 16 weeks. I am hoping this problem has no connection to this. He spent a weekend in the hospital about 2 months ago and they did extensive tests on his lungs (was diagnosed with cronic broncitius) also many tests on his heart and was told everything was fine. Now he cannot stand for very long nor walk very much. He is very weak and when he looks up he gets very dizzy. We are getting quite worried about this. What could be the reason? We don't even know what kind of dr. to go to!
doctor
Answered by Dr. Lekshmi Rita Venugopal 2 hours later
Brief Answer:
Rule out anemia or hypotension as the cause of symptoms

Detailed Answer:
Hello,
Thank you for trusting HealthcareMagic

The symptoms your friend is experiencing is likely due to anemia or low blood pressure, especially since extensive investigations have ruled out pulmonary/cardiac problems.

Anemia has a strong association with ulcerative colitis. Complete blood count, hemoglobin level, peripheral smear can identify anemia.

Another possibility is a sudden drop in blood pressure (hypotension). He is on multiple medications that lower blood pressure including blood pressure pills and Flomax. These combinations of medications can lower blood pressure significantly. Measuring blood pressure in the lying down and standing up position to rule out orthostatic hypotension is required. If hypotension is confirmed, dose adjustment of medications is recommended.

Please be advised to follow up with his primary care provider for these further evaluation and management.

Hope this answers your question
Please feel free to address further questions here.

Regards
Dr.Lekshmi

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Lekshmi Rita Venugopal

General & Family Physician

Practicing since :2012

Answered : 3186 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Orthostatic hypotension

doctor1 MD

Im sitting in front of my computer and had a sudden dizzy spell with slight nausea. I suffer from hpertension - have been on medication for a...

doctor1 MD

Hey, I m a 37 year old male on blood pressure meds, BP stays consistantly now around 130 s over 80 s. Recently having numbness in my left leg only,...

doctor1 MD

My husband blood pressure, gets very high in the mornings. He also experiences light headiness & dizziness throughout the day. He is on Lisinopril...

doctor1 MD

I think I have orthostatic hypotension but I am not sure. When I stand up I get the normal dizziness but my vision also fades to black for a few...

doctor1 MD

Hi, I've been having a drop in BP when I go from sitting to standing and I feel like I'm on an elevator and very lightheaded when I stand up ....

doctor1 MD

3rd time this week that this has happened. Comes on fast. I’m fine and then I’m white as a ghost,shaky, nauseous,and feel faint

doctor1 MD

yes my husband is on three blood pressure medicines and his dr. refuses to know that he is losing weight and feels dizzy and light headness should...

Get personalised answers from verified doctor in minutes across 80+ specialties

161 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Lekshmi Rita Venugopal
  • Q - Suggest treatment for chronic rhinosinusitis

  • Q - Suggest treatment for chronic constipation

  • Q - What causes severe muscle and upper body pain?

  • Q - Suggest remedies for delayed menstrual bleeding

  • Q - What causes intermittent sharp pain in the groin area while walking?

  • Q - Suggest ways to deal with behavioral volatility and emotional outbursts...

  • Q - Suggest treatment for pinched nerve spasms in the shoulders, neck and arms

  • Q - What do itchy rashes on the legs indicate?

  • Q - Suggest treatment for rashes between leg and scrotum

  • Q - What are the interactions when Bisoprolol, Amlodipine, Lisinopril and...

backtotop2